It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


To start off, I'm a 21 year old tall skinny male. I smoked a pack of cigarettes a day since I was 18. I've never had any health problems in my life before this. The last week of January I started having severe chest pains. I had just quit my job to play poker full time and didn't have health insurance. I waited 2 days to go to the hospitial hoping it would go away, but eventually it got to the point where I couldn't breath. They took x-rays and told me I had to go in for immediate surgery and had a spontaneous pneumothorax. It was apparently a rare case as my lung on the left side was almost completely collapsed and the area nearly 50% filled up with blood. I had a chest tube in for a week and had over 3000 CC's of blood drained which they couldn't believe. I was realeased from the hospital 2 days after superbowl Sunday (spent 8 days in total there).

Once I got out I started belching loudly all the time, as in a couple hundred times a day. When I went back for the checkup the Dr. laughed it off and said don't worry about it, it will go away. About 3 weeks ago was off all medication with the burping still happening. I figured i'd just deal with it and it would eventually go away. This past weekend I started having fluttering in my chest (a short rapid purring like feeling) to go along with brand new chest pain (more of a dull elongated feeling, this time on both sides of the chest). I woke up feeling lightheaded and drenched in sweat. Everything I read online led me to believe I had GERD. Went to the Dr. yesterday, had x-rays that turned out fine. He believed I did have GERD and put me on 150MG Ranitidine twice daily.

Here is where it gets interesting, i've only taken a few of the pills so far but it has INCREASED the chest pain by a significant amount. The belching already seems to be happening a lot less, but the pain feels like it is coming directly from my heart and it is long sharp throbbing pains. It got even worse when I went to bed last night, the pain was intolerable and I barely got any sleep. This is the first time i've had that kind of pain when lying down. I can't find anywhere if this is a normal side effect of Ranitidine or if it is a reaction and I need to quit taking the medicine. I almost want to quit taking it already, and just deal with the belching and lesser chest pain. Is it possible I have heart problems even though x-rays showed my heart was fine? Do I need to quit taking the medicine and call a doctor to let them know it increased my chest pain? I got set up with a new doctor yesterday that I am to have a follow up appointment with 8 days from now, so I don't really have a specific Dr. to call and ask right now. I didn't have a specific Dr. to go before this either, just the walk in clinic. I know the first week I will have some weird symptoms, i'm just not sure if the good is outweighing the bad here. If anyone has experienced this please let me know what you did/if the chest pain eventually went away and the Zantac worked like it is supposed to. I am on no other meds, is there something else I can take at the same time to help with the pains? It feels almost like I could have a heart attack at any time, except i'm a 21 year old in what one would consider good health. My heartbeat seems to be going from really slow, to normal, to fast etc. all the time since I started taking these pills. It's early on but it's really getting to me and I am dreading going to bed tonight. Sorry for the ridiculously long read, just wanted to get the whole situation out there.

Thank you for any feedback,
Brandon





All times are GMT -7. The time now is 06:04 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!